Toggle Main Menu Toggle Search

Open Access padlockePrints

Counting alternating knots by genus

Lookup NU author(s): Dr Alina Vdovina


Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


It is shown that the number of alternating knots of given genus g>1 grows as a polynomial of degree 6g-4 in the crossing number. The leading coefficient of the polynomial, which depends on the parity of the crossing number, is related to planar trivalent graphs with a Bieulerian path. The rate of growth of the number of such graphs is estimated. © Springer-Verlag 2005.

Publication metadata

Author(s): Stoimenow A, Vdovina A

Publication type: Article

Publication status: Published

Journal: Mathematische Annalen

Year: 2005

Volume: 333

Issue: 1

Pages: 1-27

ISSN (print): 0025-5831

ISSN (electronic): 1432-1807

Publisher: Springer


DOI: 10.1007/s00208-005-0659-x


Altmetrics provided by Altmetric